MAUDE Adverse Event Report: NUVASIVE, INC. MODULUS; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. MODULUS; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 1181050P2
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been received for evaluation.The root cause cannot be determined at this time.A supplemental report will be submitted upon receipt of additional information.
 
Event or Problem Description
It was reported that the patient underwent l2/l5 lateral lumbar interbody fusion and inserted cages for each intervertebral spaces.After confirming the position of the l4/5 cage with a c-arm, the surgeon attempted to adjust its placement.However, it was difficult to grasp the cage with the inserter.The surgeon tried to remove the cage using instruments e.G.Forceps but the cage was pushed further toward the opposite side.Ultimately, the cage was dislodged from the intervertebral space and migrated to the ventral aspect of the l5/sacrum.Due to the patient's posture during the surgery, the dislodged implant could not be removed.The surgeon decided to leave the cage in-situ as there was a low risk of damaging the surrounding vessels because of no spike on the cage surface.And new spinal cage was inserted into l4/5, and the surgery was completed.The surgeon commented that the patient's l5 vertebra was irregularly shaped, which interfered with the surgical instruments and made grasping the cage difficult.The dropped cage was removed by laparoscopic surgery on (b)(6) 2025.We do not receive any other adverse patient consequences reported.
 
Event or Problem Description
It was reported that the patient underwent l2/l5 lateral lumbar interbody fusion and inserted cages for each intervertebral spaces.After confirming the position of the l4/5 cage with a c-arm, the surgeon attempted to adjust its placement.However, it was difficult to grasp the cage with the inserter.The surgeon tried to remove the cage using instruments e.G.Forceps but the cage was pushed further toward the opposite side.Ultimately, the cage was dislodged from the intervertebral space and migrated to the ventral aspect of the l5/sacrum.Due to the patient's posture during the surgery, the dislodged implant could not be removed.The surgeon decided to leave the cage in-situ as there was a low risk of damaging the surrounding vessels because of no spike on the cage surface.And new spinal cage was inserted into l4/5, and the surgery was completed.The surgeon commented that the patient's l5 vertebra was irregularly shaped, which interfered with the surgical instruments and made grasping the cage difficult.The dropped cage was removed by laparoscopic surgery on (b)(6) 2025.No other adverse patient consequences reported.
 
Additional Manufacturer Narrative
The investigation revealed a complaint reporting that the patient underwent l2/l5 lateral lumbar interbody fusion and inserted cages for each intervertebral space.After confirming the position of the l4/5 cage with a c-arm, the surgeon attempted to adjust its placement.However, it was difficult to grasp the cage with the inserter.The surgeon tried to remove the cage using instruments, but the cage was pushed further toward the opposite side.Ultimately, the cage was dislodged from the intervertebral space and migrated to the ventral aspect of the l5/sacrum.Due to the patient's posture during the surgery, the dislodged implant could not be removed.The surgeon decided to leave the cage in-situ as there was a low risk of damaging the surrounding vessels because of no spike on the cage surface.And new spinal cage was inserted into l4/5, and the surgery was completed.The surgeon commented that the patient's l5 vertebra was irregularly shaped, which interfered with the surgical instruments and made grasping the cage difficult.The dropped cage was removed by laparoscopic surgery on (b)(6) 2025.There was no other adverse patient consequence reported.No device was returned for evaluation, and limited information is available apart from the pictures provided.No additional investigation required.Review of the device history of the most recent date of event records notes no material non-conformance¿s, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Review of the associated risk determined the hazards associated with the reported event were previously addressed.Following review, no new risks were identified.Therefore, the overall risk has been maintained, and no further corrective actions are required.Labeling, manufacturing, complaint history, and risk reviews were completed with no deficiencies, discrepancies, or adverse trends identified.The event will be used for trend data.Complaint monitoring will continue and additional action will be taken in the event that an adverse trend is identified.No additional action is planned at this time.

Brand Name
MODULUS
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23988704
Report Number2031966-2026-00003
Device Sequence Number11919911
Product Code MAX
UDI-Device Identifier00887517725882
UDI-Public887517725882
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1181050P2
Device Lot NumberN435376
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date07/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexFemale
Patient Weight114 LB